MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS GELATIN IMPREGNATED KNITTED VASCULAR PROSTHESIS, PRODUCT

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS GELATIN IMPREGNATED KNITTED VASCULAR PROSTHESIS, PRODUCT
Model Number GELSOFT PLUS STRAIGHT
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Seroma (2069)
Date of Event 09/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Once the explanted grafts have been returned and assessed, a full report of the findings / conclusions will be provided.
 
Event or Problem Description
Vascutek ltd.Was notified of an event that occurred in (b)(6); the event was described as follows: on the (b)(6) 2009, the patient received x2 vascutek ltd.Manufactured gelsoft plus straight grafts as part of a vascular system repair.Post implant (6.5 years) later the patient had developed a seroma.On (b)(6) 2016 (x2) sections of one of the implanted grafts were explanted and replaced.(this was recorded as comp 3175 - fda ref 9612515-2016-00022).Following this, on the (b)(6) 2016, a third section of the graft(s) was explanted due to a seroma formation.No effusion or infection was identified upon graft extraction.
 
Additional Manufacturer Narrative
(b)(4).Results - no failure detected - physical evaluation, scanning electron microscopy.Evaluation identified no issues, graft structure was in a good state of condition and the fibres were tight and uniform.Qc and manufacturing record review identified no issues with batch manufacture, qc inspection or sterilisation processes.Pathological testing was inconclusive; however initial testing by clinician confirmed no sign of infection or effusion conclusion - unable to confirm the complaint; no failure was detected.Vascutek's occurrence rate for this type of event (seroma) in gelsoft grafts (inclusive of all variants of gelsoft & gelsoft plus vascular grafts) is (b)(4) which is lower than rates stated in the clinical papers.A review of the overall seroma rates shows no adverse trends.From a review of vascutek's clinical evaluation report for polyester vascular grafts and a review of relevant clinical papers, it has been noted that seroma formation is a known and expected complication of this type of procedure.No definitive root cause could be determined for the reported seroma from vascutek's investigation of the returned device.No further actions are required however, the issue will be tracked and trended as part of the routine complaints monitoring and reporting process.If an adverse trend develops, action may be taken at that time.Vascutek considers this event as closed.
 
Event or Problem Description
This report for mfr 9612515-2016-00033 is to provide an update regarding the progress of the investigation.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS GELATIN IMPREGNATED KNITTED VASCULAR PROSTHESIS, PRODUCT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
glasgow, renfrewshire PA4 9 RR,
UK  PA4 9RR,
MDR Report Key6168739
Report Number9612515-2016-00033
Device Sequence Number16326204
Product Code DSY
UDI-Device Identifier05037881115047
UDI-Public05037881115047
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2017
Report Date (Section F) 11/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Model NumberGELSOFT PLUS STRAIGHT
Device Catalogue Number636008P
Device Lot Number102152
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/28/2016
Device Age7 YR
Event Location Hospital
Date Report to Manufacturer11/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;